| Model Number |
0684-00-0479-07 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complete event site name: dr.(b)(6) hospital.The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
Event or Problem Description
It was reported that while inserting the sheath, the customer noticed that blood was escaping into the lumen of the intra-aortic balloon (iab) and bleeding outside.A second iab was inserted and the same issue occurred.There was no patient harm or adverse event reported.This report is for the 1st iab used in this event.A separate report will be submitted for the 2nd iab.
Additional Manufacturer Narrative
No decon or visual inspection performed since product was not returned and could not be evaluated.The video from the facility shows the iab leaking from the membrane, confirming the reported problem.A lot history record review was completed for the reported product.No nonconformance's were found that are considered to be related to the event.Reference complaint # (b)(4).
Additional Manufacturer Narrative
Updated fields - b4, d9 return to manufacture date, g3, g6, h2, h3, h11 corrected field: h6 type of investigation, medical device problem code, investigation findings and conclusion.The product was returned with the membrane loosely folded.No blood found on the interior or exterior of the iab and no blood was found inside of the inner lumen.The sheath was not returned with the device.Two kinks were observed on the catheter tubing approximately 75.9cm and 75.2cm from the iab tip.An underwater leak test of the balloon, catheter tubing, y-fitting and extracorporeal tubing was performed, and no leaks were detected.The evaluation did not confirm the reported issue.Although the customer shared a video showing a leaking iab, the device returned for this complaint showed no signs of leakage.It¿s possible the customer sent a different iab¿perhaps the replacement used after the initial one leaked.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.
Event or Problem Description
N/a.